iMedi.co.uk

Calprofen 100mg/5ml Ibuprofen Suspension


100 mg/5 ml Ibuprofen Suspension


■    This medicine brings down high temperature (also called fever) and relieves pain such as headache, toothache, sore throat and symptoms of cold and flu.

■    The medicine is OK for most babies over 3 months, children and adults.

■    The active ingredient in this medicine is Ibuprofen which is a non-steroidal anti-inflammatory (NSAID) painkiller.

■    Follow the dosage instructions carefully. Children of different ages need different amounts. These are shown in the table. See

section 3

■    Speak to your doctor if anything in this list applies:

If a child suffers from any of the conditions mentioned in section 2. See section 2

If a child is taking aspirin at doses of above 75 mg a day.

See section 2

If a child is taking any other medicines. See section 2

If a child is not getting better, or needs more medicine than shown in the table. See section 3

If a child gets a rash, breathing problems, diarrhoea or gets very tired. See section 3

If the symptoms persist or worsen. See section 3

■    Do not use this product and speak to your doctor if you are trying to get pregnant, suspect you are pregnant, are pregnant or are breast-feeding. See section 2

Now read this whole leaflet carefully before you use this medicine. Keep the leaflet: you might need it again.

1 What the medicine is for

Ibuprofen belongs to a group of medicines called non-steroidal anti-inflammatory painkillers (NSAIDs).

The Ibuprofen in Calprofen is used as an analgesic for relief of mild to moderate pain due to sore throat, teething pain, toothache, headache, minor aches and pains, symptoms of cold and flu. Calprofen also brings down a high temperature including post-immunisation fever. This product is intended for use in children aged 3 months to 12 years.


2 Before giving the medicine to your child

This product is suitable for most people but a few people should not use it. If you are in any doubt you should contact your doctor or pharmacist

□ Do not give your child this medicine...

■    If s/he has ever had a bad reaction (e.g. asthma, runny nose, swelling of face, tongue and throat, rash) after taking Ibuprofen, any of the ingredients (see section 6), aspirin or non-steroidal anti-inflammatory (NSAID) painkiller.

■    If s/he weighs less than 5 kg.

■    If s/he is taking any other anti-inflammatory painkillers (NSAIDs) or aspirin with a daily dose above 75 mg.

■    If s/he has (or has had two or more episodes of) a stomach ulcer, perforation or bleeding.

■    If s/he has severe kidney, heart or liver failure.

If any of these apply, get advice from a doctor or pharmacist without using Calprofen.

Talk to your doctor or pharmacist...

■    If your child has or has previously had high blood pressure, heart problems or a stroke because there is a small increased risk of heart problems with Ibuprofen.

■    If your child has any conditions which may put them at risk of heart problems e.g. suffers from diabetes, has high cholesterol.

   If your child has asthma or allergic diseases of the lungs.

■    If your child has or has previously had liver, kidney, heart or bowel problems, or Is dehydrated.

■    If your child suffers from lupus (SLE) or a similar disease.

■    If your child suffers from a chronic inflammatory bowel disease such as Crohn's disease or ulcerative colitis.

   If your child is taking any other medicines including:

low-dose aspirin (up to 75 mg a day) diuretics (drugs to help you pass water, e.g. bendroflumethiazide)

anticoagulants (drugs that thin the blood, such as warfarin)

antihypertensives (drugs used totreathighblood pressue,

such as verapamil or propranolol)

lithium (used to treat mood disorders).

methotrexate (used to treat arthritis, some types of

cancer and psoriasis).

zidovudine (used to treat HIV).

corticosteroids (a type of anti-inflammatory drugs, e.g.

hydrocortisone).

cardiac tfycosides (drugs used in the treatment of heart failure and arrhythmias (abnormal heart rhythm e.g. digoxin).


cidosporin (used to suppress the body's Immune system e.g. following a transplant).

mifepristone (used for termination of pregnancy). quinolone antibiotics (used to treat a wide range of infections e.g. ciprofloxacin).

SSRI antidepressants (e.g. fluoxetine).

antiplatelet drugs (e.g. clopidogrel).

tacrolimus (a transplant drug).

any other Ibuprofen preparations or NSAID painkillers,

including those you can buy without a prescription.

If you are not sure about any of the medicines your child is taking, show the botUe or pack to your phanmacist.

If any of these bullet points apply, talk to a doctor or pharmacist

If adults take this medicine:

The above warnings and information apply and in addition the

following:

■    Ibuprofen belongs to a group of medicines which may impair fertility in women. The effect is reversible on stopping the medicine. It is unlikely that Ibuprofen, used occasionally, will affect your chances of becoming pregnant, however, tell your doctor before taking this medicine if you have problems becoming pregnant.

■    You should only take this product on a doctor's advice during the first 6 months of pregnancy.

■    Do NOT take Calprofen if you are in the last 3 months of pregnancy due to potential hanm to the unborn child.

■    Speak to your doctor or pharmacist before using this product if you are elderly or are a smoker.

Some of the ingredients can cause problems

■    Sodium methylhydroxybenzoate (E219) and sodium propylhydroxybenzoate (E217) may cause allergic reactions which could possibly be delayed.

■    This product contains maltitol. If you have been told by your doctor that you have an intolerance to some sugars, contact your doctor before taking this medicine.

■    Maltitol may have a laxative effect. The calorific value of maltitol is 2.3 kcal/g.

3 How to use this medicine

Check the information below to see how much medicine to use.

■    Each sachet contains 5 ml of this medicine. Any unused contents of the open sachet should be discarded.

■    The sachet should be massaged to mix the contents before opening.

■    Squeeze out the required amount of suspension onto

the spoon.    turn over ►


■    Do not overfill the spoon.

■    Do not use more medicine than shown in the instructions below. There is a double ended measuring spoon in the pack which is

to be used to measure doses of 2.5 ml and 5 ml.



a Babies under 3 months

Do not give to babies under 3 months. Consult your doctor, a Children 3 months to 12 years For Pain and Fever Relief:


Age

Dose

3 months - 6 months

weighing over 5 kg

One small 2.5 ml spoonful (half a sachet) 3 bmes a day. Do not use for more than 24 hours

6 months -1 year

One small 2.5 ml spoonful (half a sachet) 3 bmes a day

1 year - 2 years

One small 2.5 ml spoonful (half a sachet) 3 or 4 times a day

3 years - 7 years

One large 5 ml spoonful (sachet) 3 or 4 times a day

8 years -12 years

Two large 5 ml spoonfuls (sachets) 3 or 4 times a day


■    Doses should usually be given every 6 - 8 hours. Leave at least 4 hours between doses.

■    Short term use only:

-    Do not give to babies aged from 3 months to under 6 months for more than 24 hours.

-    Do not give to children aged 6 months or over for more than 3 days.

■    If symptoms persist or worsen consult your doctor.


For Post-Immunisation Fever:

Age

Dose

Babies and children 3 months and over

weighing over 5 kg

One small 2.5 ml spoonful (half a sachet) up to twice a day


If necessary, the second dose should be given 6 hours after the first one.

■    Do not give more than 2 doses in 24 hours.

■    Do not give to a child under 3 months unless recommended by your doctor.

■    If the fever is not reduced you should consult your doctor.


Job Bag No.

13-0158

Version

3

Product

Calprofen

PIL 5 ml Sachets

Country

UK

08/01/2014

Manufacturer

Pinewood

Software

Illustrator CS5



■    If your baby needs more than the dose shown in the table, or if the fever doesn't go away, speak to your doctor as soon as possible.

■    If you are not sure of your child's illness or it is accompanied by a rash, breathing difficulties, dianhoea or excessive bredness or lethargy, speak to your doctor straight away. Do not give Calprofen until you get medical advice.

If anyone has taken too much

If anyone has taken too much of this product contact a doctor

or your nearest Accident and Emergency Department (Casualty),

taking this leaflet and pack with you.

^k If you forget to give the medicine

If you forget a dose, give the next dose when needed,

provided that the last dose was taken at least 4 hours ago.

Do not take a double dose.

4 Possible side-effects

Calprofen can have side-effects, like all medicines, although these don’t affect everyone and are usually mild. The most common side-effect is irritation of the stomach which can cause problems (e.g. indigestion, heartburn) in some patients.

If your child experiences any of the following, stop giving the medicine and seek immediate medical help:

■    blood in the faeces (stools/moflons)

■    black tarry stools

■    vomiflng blood or dark particles that look like ground coffee

■    unexplained wheezing, shortness of breath, skin rash (which may be severe and include blistering or peeling of the skin), itching or bruising, lightheadedness or racing heart or fluid retenbon e.g. swollen ankles or decreased levels of urine passed

■    stiff neck, headache, nausea, vomibng, fever and disorientabon


If your child experiences any of the following, stop giving this medicine and tell your doctor


■    unexplained stomach pain, indigestion, heartburn, feeling sick and/or vomibng

■    yellowing of the eyes and/or skin, which may be a sign of liver problems

■    severe sore throat with high fever

■    unexplained bruising, bleeding or tiredness or getting more infecdons (such as colds) than usual


COLOURS:


SIZE (w) x (h):


210 X 148 mm


Other effects which may occur are listed below:

Uncommon:

■    Headache Rare:

■    Dianhoea, wind or constipation. If any of these become troublesome or last more than a few days, tell your doctor

Very rare:

■    Kidney problems may occur with Ibuprofen

■    Stroke or heart problems may occur with Ibuprofen but this is very unlikely at the doses given to children

■    Worsening of colitis and Crohn's disease Other effects reported include:

■    High blood pressure

If your child experiences any side-effects not included in this leaflet or you are unsure of anything, tell your doctor or pharmacist.

5    Storing this medicine

Do not take your medicine after the expiry date shown on the pack.

Do not store above 25°C.

Keep all medicines out of the reach and sight of children.

6    Further Information

What’s in this medicine?

The active ingredient is: Ibuprofen 100 mg per 5 ml.

Other ingredients are: Glycerol (E422), xanthan gum, maltitol (E965), polysorbate 80, saccharin sodium (E954), citric acid monohydrate, sodium methylhydroxybenzoate (E219), sodium propylhydroxybenzoate (E217), purified water. The flavouring is strawberry.

What the medicine looks like

Calprofen is a whitish liquid, available in packs of 8,12 and 16 x 5 ml sachets.

It contains 100 mg of the active ingredient Ibuprofen in every 5 ml of medicine.


The Product Licence holder is McNeil Products Ltd, Maidenhead, Berkshire, SL6 3UG, UK.

The manufacturer Is Pinewood Laboratories Ltd., Ballymacarbry, Clonmel, Co. Tipperary, Ireland.

This leaflet was revised December 2013.

For further information please contact:

McNeil Products Ltd, Maidenhead, Berkshire, SL6 3UG, UK. Calprofen is a registered trade mark.


McNeiTy


13-0158 23LF01205PW


Main body text (PIL’s only)


6.5 pts


A print out of this image should not be used for exact colour matching but to check if the layout,

eaflet-0158


Pg. 1